Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Charleston, SC

April 21, 20115 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 5:11 PM EDT for 5 counties in Georgia. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 5:11 PM EDT (21:11 UTC)
Expired
Apr 21, 2011, 6:15 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 5:50 PM EDTHAIL 0.881 E South Newport, GATHE PUBLIC REPORTED NICKEL SIZE HAIL LASTING 10 MINUTES.
Apr 21, 6:01 PM EDTHAIL 1.751 N South Newport, GATHE PUBLIC REPORTED GOLF BALL SIZE HAIL LASTING 3 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS52 KCHS 212111
SVRCHS
GAC029-051-179-183-191-212215-
/O.NEW.KCHS.SV.W.0040.110421T2111Z-110421T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR EULONIA...MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINE HARBOR...JONES...SOUTH NEWPORT...SHELLMAN BLUFF...RETREAT...
  CROSSROADS...RICEBORO...HALFMOON LANDING...MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3158 8157 3208 8141 3189 8095 3183 8103
      3181 8103 3176 8107 3172 8113 3163 8112
      3153 8117 3141 8133
TIME...MOT...LOC 2111Z 219DEG 19KT 3160 8141

$$
5 follow-up statements
772 
WWUS52 KCHS 212127
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU APR 21 2011

GAC029-051-179-183-191-212215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
LONG GA-MCINTOSH GA-LIBERTY GA-CHATHAM GA-BRYAN GA-
527 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRYAN...SOUTHERN CHATHAM...SOUTHEASTERN LIBERTY...
NORTHERN MCINTOSH AND EXTREME SOUTHEASTERN LONG COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 14 MILES
EAST OF TIBET...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3158 8157 3182 8149 3202 8127 3189 8095
      3183 8103 3181 8103 3176 8107 3172 8113
      3163 8112 3153 8117 3141 8133
TIME...MOT...LOC 2127Z 219DEG 19KT 3167 8135

$$
573 
WWUS52 KCHS 212144
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU APR 21 2011

GAC029-051-179-183-191-212215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
LONG GA-MCINTOSH GA-LIBERTY GA-CHATHAM GA-BRYAN GA-
544 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRYAN...SOUTHERN CHATHAM...SOUTHEASTERN LIBERTY...
NORTHERN MCINTOSH AND EXTREME SOUTHEASTERN LONG COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRICKSTON TO SEABROOK...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF TIBET TO 12 MILES SOUTH
OF RICHMOND HILL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BURROUGHS...CRESCENT...EULONIA...FORT MCALLISTER...HALFMOON
LANDING...JONES...KELLER...MIDWAY...PINE HARBOR...RETREAT...
RICEBORO...RICHMOND HILL...SHELLMAN BLUFF...SKIDAWAY ISLAND...SOUTH
NEWPORT...SUNBURY...VALONA AND CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3163 8122 3154 8128 3145 8133 3158 8157
      3182 8149 3202 8127 3189 8095 3183 8103
      3181 8103 3176 8107 3172 8113
TIME...MOT...LOC 2144Z 295DEG 8KT 3160 8145 3176 8134

$$
697 
WWUS52 KCHS 212154
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU APR 21 2011

GAC029-051-179-183-191-212215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
LONG GA-MCINTOSH GA-LIBERTY GA-CHATHAM GA-BRYAN GA-
554 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRYAN...SOUTH CENTRAL CHATHAM...SOUTHEASTERN
LIBERTY...NORTHERN MCINTOSH AND EXTREME SOUTHEASTERN LONG COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRICKSTON TO SEABROOK...OR
ALONG A LINE EXTENDING FROM 10 MILES EAST OF TIBET TO 13 MILES SOUTH
OF RICHMOND HILL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
CRESCENT...EULONIA...HALFMOON LANDING...JONES...KELLER...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...
SUNBURY...VALONA AND CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3163 8122 3154 8128 3145 8133 3158 8157
      3179 8144 3190 8133 3187 8115 3183 8103
      3181 8103 3176 8107 3172 8113
TIME...MOT...LOC 2154Z 295DEG 8KT 3159 8143 3175 8132

$$
863 
WWUS52 KCHS 212206
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT THU APR 21 2011

GAC183-212216-
/O.CAN.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
LONG GA-
606 PM EDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LONG
COUNTY HAS BEEN CANCELLED...

LAT...LON 3163 8122 3154 8128 3145 8133 3155 8152
      3171 8147 3184 8130 3182 8122 3179 8117
      3176 8107 3172 8113
TIME...MOT...LOC 2206Z 295DEG 8KT 3158 8140 3174 8129

$$

GAC029-051-179-191-212215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
MCINTOSH GA-LIBERTY GA-CHATHAM GA-BRYAN GA-
606 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRYAN...EXTREME SOUTH CENTRAL CHATHAM...SOUTHEASTERN
LIBERTY AND NORTHERN MCINTOSH COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINE HARBOR TO SEABROOK...OR
ALONG A LINE EXTENDING FROM 12 MILES EAST OF TIBET TO 14 MILES SOUTH
OF RICHMOND HILL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
CRESCENT...EULONIA...HALFMOON LANDING...JONES...PINE HARBOR...
RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY AND
VALONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3163 8122 3154 8128 3145 8133 3155 8152
      3171 8147 3184 8130 3182 8122 3179 8117
      3176 8107 3172 8113
TIME...MOT...LOC 2206Z 295DEG 8KT 3158 8140 3174 8129

$$
265 
WWUS52 KCHS 212216
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT THU APR 21 2011

GAC029-051-179-191-212226-
/O.EXP.KCHS.SV.W.0040.000000T0000Z-110421T2215Z/
MCINTOSH GA-LIBERTY GA-CHATHAM GA-BRYAN GA-
616 PM EDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRYAN...EXTREME
SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY AND NORTHERN MCINTOSH
COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 614 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3163 8122 3154 8128 3145 8133 3155 8152
      3171 8147 3184 8130 3182 8122 3179 8117
      3176 8107 3172 8113
TIME...MOT...LOC 2206Z 295DEG 8KT 3158 8140 3174 8129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:24 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 21, 4:24 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT THU APR 21 2011

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE
DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY
THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT
COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
WITHIN A VERY WARM AND SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE.
CONVECTION IS MAINLY DRIVEN BY DIURNAL INSTABILITY AND SEABREEZE
CONVERGENCE...AS THE BACKDOOR FRONT REMAINS JUST TO THE NORTH BY
MID AFTERNOON. CONVECTIVE COVERAGE IS UNCERTAIN FOR THE NEAR
TERM...WITH THE GFS SOLUTION WELL OVERDONE AND THE NAM SOLUTION
SUGGESTING ACTIVITY WILL RAMP UP IN THE NEXT FEW HOURS. PREFER TO
FOLLOW THE NAM AND LOCAL WRF GUIDANCE BY MAINTAINING SOLID CHANCE
POPS FROM ABOUT 21Z INTO THE EVENING HOURS...AS A STRONGER SERIES
OF SHORTWAVES WILL TRACK INTO THE REGION FROM THE WEST AND COULD
SUPPORT INCREASING THUNDERSTORM COVERAGE. CONSIDERING BOUNDARY
INTERACTIONS AND SOME UPPER SUPPORT FROM THE SHORTWAVES...CANNOT
RULE OUT AN ISOLATED STRONG TO SEVERE STORM THROUGH THE AFTERNOON.

BOTH THE GFS AND NAM SOLUTION INDICATE LINGERING RAIN CHANCES
THROUGH THE EVENING AND OVERNIGHT...AS THE COLD FRONT SHIFTS INTO
THE REGION FROM THE NORTH AND STALLS ACROSS THE FORECAST AREA.
CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS
WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE
WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK
THUNDERSTORMS OVERNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE
IN COVERAGE AND STRENGTH OF ANY CONVECTION AFTER SUNSET IS
LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO
MAINTAIN THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL
SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES
WILL BE MILD IN THE LOWER 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC
FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST
ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE
INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL
PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE
DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING
THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN
ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE
AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS
WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA
WHERE CONSIDERABLE SUNSHINE IS POSSIBLE.

THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND
ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE
MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT
THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR
SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL
INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS
WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT
WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING
MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS
BOTH DAYS WITH LOWS IN THE LOW/MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY
AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL
HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING
TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA
OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY
AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE
STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM
THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY.

THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO
MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON
HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE
COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE
POPS IN ASSOCIATION WITH THE NEXT COLD FRONT.

ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS
CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HAVE REMAINED SOMEWHAT CONSERVATIVE IN ADDRESSING THE SPECIFIC
COVERAGE AND TIMING OF THUNDERSTORMS THIS AFTERNOON...AS
CONVECTIVE INITIATION AND FRONTAL PROGRESSION HAVE BEEN SLOWER
THAN DEPICTED IN EARLIER MODEL SOLUTIONS. LATEST THINKING IS THAT
THUNDERSTORM COVERAGE WILL INCREASE CLOSER TO 20Z TO 21Z...WITH
HIGHEST CONFIDENCE THAT STORMS COULD IMPACT THE TERMINALS BETWEEN
20Z AND 00Z. FORECAST MODELS SUGGEST SHOWERS AND THUNDERSTORMS
CONTINUING THROUGH THE EVENING AND OVERNIGHT HOURS. CONSIDERING
THAT THESE ARE NOT CLIMATOLOGICALLY FAVORED PERIODS FOR
CONVECTION...PREFER TO JUST DEPICT CB AT BOTH TERMINALS FROM 00Z
TO 03Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT.

THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH
THE EVENING HOURS...AND HAVE INDICATED WINDS GRADUALLY BECOMING
MORE EAST/NORTHEAST OVERNIGHT AS HIGH PRESSURE BUILDS INLAND. GUIDANCE
VALUES AND MODEL PROFILES SUGGEST THAT MVFR CEILINGS WILL LIKELY
DEVELOP AS LOW LEVEL FLOW TRANSITIONS SOLIDLY ONSHORE AFTER MIDNIGHT.
EXPECT IMPROVING CONDITIONS AFTER DAYBREAK FRIDAY...WITH CEILINGS
RISING TO VFR LEVELS. RAIN POTENTIAL FOR FRIDAY IS TOO UNCERTAIN
TO INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF
MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH
MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE
TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR
CIGS. OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS
AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO
THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE
REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH
PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST
SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE
CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT
ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA
WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE
GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY
ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF
AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS
AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR.
AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY
REMAIN BELOW CRITERIA TONIGHT.

A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY
BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER
MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW
WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE
BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT THU APR 21 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-220900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
401 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 21, 4:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT THU APR 21 2011

SCZ044-050-212115-
CHARLESTON-DORCHESTER-
445 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COOKE CROSSROADS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE AND SLANDS
BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8006 3285 8000 3291 8031 3302 8029
TIME...MOT...LOC 2045Z 280DEG 14KT 3294 8022
Special weather statement, Apr 21, 4:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU APR 21 2011

GAZ119-SCZ048-051-212130-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
458 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...JASPER AND
CHATHAM COUNTIES THROUGH 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILMINGTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...ISLE OF HOPE...SANDFLY...SKIDAWAY
ISLAND...THUNDERBOLT...TYBEE ISLAND...WILMINGTON ISLAND AND
RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3192 8108 3207 8108 3210 8081 3209 8086
      3206 8089 3203 8087 3203 8084 3202 8083
      3200 8083 3197 8085 3194 8091 3191 8093
TIME...MOT...LOC 2057Z 267DEG 21KT 3199 8095
Special weather statement, Apr 21, 5:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT THU APR 21 2011

GAZ137>141-212130-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
501 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...MCINTOSH AND
LIBERTY COUNTIES THROUGH 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3135 8152 3143 8161 3147 8162 3151 8166
      3153 8166 3166 8144 3161 8113 3155 8117
      3148 8119 3140 8125 3137 8124 3137 8127
      3134 8127 3131 8125 3129 8127
TIME...MOT...LOC 2101Z 282DEG 31KT 3154 8135
Local storm report, Apr 21, 5:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 S SUMMERVILLE         32.99N  80.18W
04/21/2011  E1.00 INCH       DORCHESTER         SC   PUBLIC

&&

EVENT NUMBER CHS1100330

MTE
Special weather statement, Apr 21, 5:08 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT THU APR 21 2011

SCZ043-212145-
INLAND COLLETON-
508 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RITTER...RUFFIN AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8053 3278 8061 3288 8094 3303 8087
TIME...MOT...LOC 2108Z 277DEG 10KT 3296 8081
Local storm report, Apr 21, 5:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 SE SUMMERVILLE        32.99N  80.14W
04/21/2011  E1.50 INCH       DORCHESTER         SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100331

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:02 PM EDTSpecial Weather StatementCHSMcIntosh28 min
Apr 21, 4:58 PM EDTSpecial Weather StatementCHSChatham32 min
Apr 21, 5:01 PM EDTSpecial Weather StatementCHSMcIntosh29 min
Apr 21, 5:34 PM EDTSpecial Weather StatementCHSMcIntosh41 min
Apr 21, 5:40 PM EDTSpecial Marine WarningCHS35 min
Apr 21, 6:37 PM EDTSpecial Weather StatementCHSLiberty23 min
Apr 21, 6:46 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty46 min
Apr 21, 6:59 PM EDTSpecial Marine WarningCHS91 min
Apr 21, 7:19 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.